Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Feb 15, 2007, 1:55 PM CST for 4 counties in Texas. It took effect at Feb 16, 2007, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 1:55 PM CST (19:55 UTC)
- In effect from
- Feb 16, 2007, 3:00 AM CST
- Expired
- Feb 16, 2007, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 151955 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 155 PM CST THU FEB 15 2007 ...VERY COLD TEMPERATURES WILL AFFECT DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING... .CLEARING SKIES...DECREASING WINDS AND DRY AIR MOVING INTO THE DEEP SOUTH TEXAS WILL PRODUCE EXCELLENT RADIATIONAL COOLING CONDITIONS TONIGHT. FREEZING TEMPERATURES ARE ANTICIPATED ACROSS THE NORTHERN PORTIONS OF THE VALLEY WHILE THE SOUTHERN TIER COULD SEE A LIGHT FROST. TXZ248>251-160330- /O.NEW.KBRO.FZ.W.0003.070216T0900Z-070216T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 155 PM CST THU FEB 15 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL STEADILY AFTER SUNSET WITH CLEAR SKIES AND DIMINISHING WINDS. LOW TEMPERATURES SHOULD RANGE FROM 28 TO 32 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ252>255-160330- /O.NEW.KBRO.FR.Y.0001.070216T0900Z-070216T1500Z/ STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 155 PM CST THU FEB 15 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. TEMPERATURES ARE EXPECTED TO FALL STEADILY AFTER SUNSET WITH WINDS DIMINISHING OVERNIGHT. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ 59/BOGORAD 68/LERMAN
3 follow-up statements
000 WWUS74 KBRO 152018 CCA NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 215 PM CST THU FEB 15 2007 ...VERY COLD TEMPERATURES WILL AFFECT DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING... .CLEARING SKIES...DECREASING WINDS AND DRY AIR MOVING INTO THE DEEP SOUTH TEXAS WILL PRODUCE EXCELLENT RADIATIONAL COOLING CONDITIONS TONIGHT. FREEZING TEMPERATURES ARE ANTICIPATED ACROSS THE NORTHERN PORTIONS OF THE VALLEY WHILE THE SOUTHERN TIER COULD SEE A LIGHT FROST. TXZ248>251-161500- /O.NEW.KBRO.FZ.W.0003.070216T0900Z-070216T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 215 PM CST THU FEB 15 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. TEMPERATURES WILL FALL STEADILY AFTER SUNSET WITH CLEAR SKIES AND DIMINISHING WINDS. LOW TEMPERATURES SHOULD RANGE FROM 28 TO 32 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ252>255-161500- /O.NEW.KBRO.FR.Y.0001.070216T0900Z-070216T1500Z/ STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 215 PM CST THU FEB 15 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. TEMPERATURES ARE EXPECTED TO FALL STEADILY AFTER SUNSET WITH WINDS DIMINISHING OVERNIGHT. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PHILO $$ PHILO/58
000 WWUS74 KBRO 161232 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 632 AM CST FRI FEB 16 2007 ...VERY COLD TEMPERATURES WILL AFFECT DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING... .CLEARING SKIES...DECREASING WINDS AND DRY AIR MOVING INTO THE DEEP SOUTH TEXAS WILL PRODUCE EXCELLENT RADIATIONAL COOLING CONDITIONS TONIGHT. FREEZING TEMPERATURES ARE ANTICIPATED ACROSS THE NORTHERN PORTIONS OF THE VALLEY WHILE THE SOUTHERN TIER COULD SEE A LIGHT FROST. TXZ252>255-161345- /O.CAN.KBRO.FR.Y.0001.000000T0000Z-070216T1500Z/ STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 632 AM CST FRI FEB 16 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FROST ADVISORY. $$ TXZ248>251-161500- /O.CON.KBRO.FZ.W.0003.000000T0000Z-070216T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 632 AM CST FRI FEB 16 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. TEMPERATURES WILL FALL STEADILY AFTER SUNSET WITH CLEAR SKIES AND DIMINISHING WINDS. LOW TEMPERATURES SHOULD RANGE FROM 28 TO 32 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KBRO 161506 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 906 AM CST FRI FEB 16 2007 TXZ248>251-161615- /O.EXP.KBRO.FZ.W.0003.000000T0000Z-070216T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 906 AM CST FRI FEB 16 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Feb 15, 1:53 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 15, 1:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 153 PM CST THU FEB 15 2007 .DISCUSSION...CLEARING LINE NOW LOCATED FROM NEAR EDINBURG EXTENDING NORTHEAST THROUGH KENEDY COUNTY AND OUT OVER THE GULF. TEMPS HAVE REACHED THE LOWER 50S IN THE SUNNY AREAS IN THE NORTHERN COUNTIES WHILE TEMPS HAVE STRUGGLED TO MAKE THE MID 60S IN CAMERON COUNTY. BROWNSVILLE HAS A GOOD SHOT AT SETTING A NEW RECORD LOW MAXIMUM TEMPERATURE TODAY - THE CURRENT RECORD IS 52 DEGREES. CLEARING SKIES AND DEW POINTS IN THE 20S AND 30S WILL ALLOW TEMPS TO DROP INTO 30S ACROSS ALL OF DEEP SOUTH TEXAS TONIGHT EXCEPT RIGHT ALONG THE COAST WHERE TEMPS COULD STAY AROUND 40. A FREEZE WARNING HAS BEEN POSTED FOR THE NORTHERN COUNTIES WHERE TEMPS COULD DROP TO FREEZING OR BELOW FOR A FEW HOURS. ELSEWHERE...A FROST ADVISORY IS IN EFFECT FOR THE SOUTHERN COUNTIES WITH THE EXCEPTION OF COASTAL CAMERON AND COASTAL WILLACY. UNDER MOSTLY SUNNY SKIES...TEMPS WILL REBOUND QUICKLY TOMORROW MORNING WITH HIGHS AROUND 60 EXPECTED. A DRY COLD FRONT WILL PASS THROUGH THE AREA SATURDAY AFTERNOON WITH SLIGHTLY COOLER TEMPS EXPECTED ON SUNDAY. THEN...AN UPPER LOW IS FORECAST TO TRACK ACROSS TEXAS ON WEDNESDAY. THE LATEST GFS RUN KEEPS THIS SHORTWAVE MORE OPEN RATHER THAN CUTTING IT OFF AND BRINGS IT FURTHER SOUTH THAN PREVIOUS RUNS. AS THE FRONT MOVES THROUGH WEDNESDAY MORNING...A LINE OF THUNDERSTORMS WILL BE POSSIBLE GIVEN THE AMOUNT OF INSTABILITY AND THE UPPER SUPPORT. CURRENT GFS CAPE FORECASTS AHEAD OF THE FRONT TOP OUT AT NEARLY 1200 J/KG...MAINLY OVER THE NORTHERN COUNTIES. AS THE SHORTWAVE MOVES EAST WEDNESDAY AFTERNOON...RIDGING BUILDING OVER THE AREA WILL CLEAR OUT THE SKIES AND CAUSE A RETURN TO ABOVE-NORMAL TEMPS TOWARD THE END OF NEXT WEEK. && .MARINE...SMALL CRAFT ADVISORIES WILL BE DISCONTINUED FOR THE LAGUNA THIS AFTERNOON BUT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE EVENING. FARTHER OFFSHORE THE ADVISORIES WILL CONTINUE UNTIL 9 PM FOR THE NEAR SHORE WATERS AND UNTIL MIDNIGHT. HIGH PRESSURE SLOWLY SINKING SOUTH AND WILL SPREAD OVER THE WESTERN GULF OVERNIGHT. WINDS CONTINUE TO VEER EAST TO SOUTHEAST FRIDAY WITH IMPROVING CONDITIONS. THE NEXT COLD FRONT STILL IN STORE FOR LATER SATURDAY WITH ANOTHER ROUND OF OF MODERATE TO STRONG NORTHERLY WINDS TO THE REGION FOR SUNDAY WHICH WILL LIKELY RESULT IN SMALL CRAFT ADVISORY CONDITIONS. WINDS QUICKLY VEER SOUTHEAST BY MONDAY AS ANOTHER MAJOR 500 MB TROUGH AXIS DIGS DOWN ACROSS THE SOUTHWESTERN U.S. SOUTHEAST WINDS INCREASE FURTHER ON TUESDAY AS A BROAD SURFACE LOW SPINS UP OVER THE CENTRAL U.S. THIS WILL PUSH MARINE CONDITIONS BACK TO NEAR OR OVER SMALL CRAFT ADVISORY LEVELS EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS ARE EXPECTED OVERNIGHT AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 39 61 48 75 / 0 0 0 0 BROWNSVILLE 35 62 48 76 / 0 0 0 0 HARLINGEN 34 63 46 76 / 0 0 0 0 MCALLEN 35 64 46 76 / 0 0 0 0 RIO GRANDE CITY 35 64 46 75 / 0 0 0 0 SOUTH PADRE ISLAND 46 59 52 73 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3AM THROUGH 9AM FRIDAY FOR TXZ248>251. FROST ADVISORY FROM 3AM THROUGH 9AM FRIDAY FOR TXZ252>255. SCA UNTIL MIDNIGHT TONIGHT FOR GMZ170-175. SCA UNTIL 9 PM THIS EVENING FOR GMZ150-155. SCA UNTIL 6 PM THIS EVENING FOR GMZ130-132-135. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...59/GB HMT/MESOSCALE.....MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Feb 15, 6:00 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CST THU FEB 15 2007 TXZ248>257-161200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 600 AM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE LOWER TEXAS BAY AND GULF WATERS TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL PASS THROUGH THE LOWER TEXAS COAST ON SATURDAY. THE WINDS AND SEAS WILL INCREASE IN THE WAKE OF THIS FRONT...AND A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY THROUGH MONDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL ACCOMPANY THESE WINDS AND SEAS. AN APPROACHING UPPER LEVEL LOW PRESSURE AREA AND ACCOMPANING SURFACE FRONT WILL INCREASE THE CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS DEEP SOUTH TEXAS NEXT TUESDAY AND WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:55 PM CST | Frost Advisory | BRO | Cameron, Hidalgo, Starr, Willacy | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.